Alert archive / Missouri / Special Weather Statements in 2015

Special Weather Statement, NWS Kansas City, MO

August 10, 2015Johnson County, Missouri

NWS Kansas City, MO issued this special weather statement at Aug 10, 2015, 4:21 AM CDT for Johnson County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2015, 4:21 AM CDT (09:21 UTC)
Expired
Aug 10, 2015, 5:00 AM CDT
In force
39 min
Issued by
NWS Kansas City, MO

County Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 18 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 9.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3223 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.9
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WWUS83 KEAX 100921
SPSEAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
421 AM CDT MON AUG 10 2015
 
MOZ043-044-054-101000-
HENRY MO-JOHNSON MO-CASS MO-
421 AM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON...
NORTHEASTERN CASS AND NORTHWESTERN HENRY COUNTIES UNTIL 500 AM CDT...

AT 421 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BALDWIN PARK...OR NEAR PLEASANT HILL...MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLEASANT HILL...HOLDEN...EAST LYNNE...KINGSVILLE...BALDWIN PARK...
STRASBURG...GUNN CITY...BLAIRSTOWN...QUICK CITY AND LA TOUR.

LAT...LON 3853 9414 3876 9431 3884 9419 3883 9417
      3883 9412 3886 9411 3868 9382 3851 9392
TIME...MOT...LOC 0921Z 320DEG 27KT 3876 9417 

$$

LEIGHTON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:14 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 10, 3:14 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
314 AM CDT MON AUG 10 2015

.DISCUSSION...
Issued at 314 AM CDT MON AUG 10 2015

A few isolated to widely scattered thunderstorms will continue to be
possible this morning throughout the forecast area as a shortwave
trough drops to the southeast, then should exit the region by late
morning or early afternoon as the wave departs and surface high
pressure begins to build in from the northwest. Any storms that
develop will be elevated in the wake of yesterday evening's cold
frontal passage, but hail or briefly strong winds are possible with
MUCAPE lingering in the 1000-2000 J/kg range and 30-35 kts of deep
layer shear supporting weak/transient supercell structures. Patchy
fog is also possible this morning as moisture pools just behind the
surface boundary, but should begin to mix out around daybreak.
Strengthening northerly winds this afternoon will gradually allow
cooler temperatures and lower humidity to drift in, which will
persist into at least midweek.

North to northwest flow aloft and persistent surface high pressure
will result in one of the quietest weather weeks in recent memory,
as well as near to slightly below normal high temperatures in the
mid to upper 80s through Thursday or Friday. After this morning, no
precipitation is expected throughout the CWA until the blocking
upper-level high pressure over the desert southwest breaks down late
this coming weekend into early next week and disturbances can once
again traverse eastward into the region. Temperatures will gradually
increase by the end of the work week into the weekend when ridging
bulges northeastward out of the southwest, returning at least to
the upper 80s to lower 90s by Saturday and especially Sunday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1036 PM CDT SUN AUG 9 2015

Overnight convection is possible as a cold front approaches the area
from the northwest. This activity overall should weaken as it pushes
southeastward, and thus may not hold together by the time it reaches
the terminal sites. The other possible impact will be fog
development, particularly over KSTJ during the early morning hours.
Otherwise, still expecting mid-levels to dry out following this
overnight activity with clearing cloud cover through the day.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Laflin
AVIATION...Welsh
Hazardous weather outlook, Aug 9, 4:46 AM CDT, 23 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
446 AM CDT SUN AUG 9 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
446 AM CDT SUN AUG 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN MO THIS MORNING BEFORE
 SHIFTING EASTWARD AND GRADUALLY DISSIPATING. LOCALIZED FLOODING AND
 WINDS UP TO 40 MPH ARE THE MAIN HAZARDS.

 SCATTERED STORMS MAY REDEVELOP THIS AFTERNOON AND THIS EVENING
 ACROSS THE REGION. A FEW STRONG STORMS ARE POSSIBLE...AND COULD
 PRODUCE STRONG WINDS AND HAIL.

 HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 102 TO 106 DEGREE RANGE
 THIS AFTERNOON ALONG AND SOUTH OF THE MISSOURI RIVER.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 10, 2:21 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
221 AM CDT MON AUG 10 2015

MOZ001-002-100800-
NODAWAY MO-ATCHISON MO-
221 AM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ATCHISON AND
NORTHWESTERN NODAWAY COUNTIES UNTIL 300 AM CDT...

AT 221 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COIN...OR 18 MILES NORTHEAST OF TARKIO...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON JUNCTION...CLEARMONT...ELMO...BRADDYVILLE...QUITMAN AND
BLANCHARD.

LAT...LON 4058 9491 4057 9487 4054 9482 4035 9507
      4058 9529
TIME...MOT...LOC 0721Z 316DEG 18KT 4068 9524

LEIGHTON
Special weather statement, Aug 10, 3:06 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
306 AM CDT MON AUG 10 2015

MOZ002-100845-
NODAWAY MO-
306 AM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NODAWAY COUNTY UNTIL 345
AM CDT...

AT 306 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BURLINGTON JUNCTION...OR 9 MILES NORTHWEST OF MARYVILLE...MOVING
SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARYVILLE...BURLINGTON JUNCTION...SKIDMORE...BARNARD...GRAHAM...ARKOE
AND QUITMAN.

LAT...LON 4043 9514 4049 9498 4028 9470 4016 9482
      4018 9503
TIME...MOT...LOC 0806Z 327DEG 24KT 4041 9503

LEIGHTON
Special weather statement, Aug 10, 4:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
421 AM CDT MON AUG 10 2015

MOZ043-044-054-101000-
HENRY MO-JOHNSON MO-CASS MO-
421 AM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON...
NORTHEASTERN CASS AND NORTHWESTERN HENRY COUNTIES UNTIL 500 AM CDT...

AT 421 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BALDWIN PARK...OR NEAR PLEASANT HILL...MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLEASANT HILL...HOLDEN...EAST LYNNE...KINGSVILLE...BALDWIN PARK...
STRASBURG...GUNN CITY...BLAIRSTOWN...QUICK CITY AND LA TOUR.

LAT...LON 3853 9414 3876 9431 3884 9419 3883 9417
      3883 9412 3886 9411 3868 9382 3851 9392
TIME...MOT...LOC 0921Z 320DEG 27KT 3876 9417

LEIGHTON

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:22 PM CDTRiver Flood WarningEAXLinn, Livingston25 hr
Aug 9, 8:35 PM CDTRiver Flood WarningEAXAndrew, Buchanan3 days
Aug 10, 2:21 AM CDTSpecial Weather StatementEAXNodaway39 min
Aug 10, 2:29 AM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway46 min
Aug 10, 3:06 AM CDTSpecial Weather StatementEAXNodaway39 min
Aug 10, 3:16 AM CDTSevere Thunderstorm WarningEAXNodaway32 min
Aug 10, 4:28 AM CDTSevere Thunderstorm WarningEAXCass, Henry, Johnson47 min
Aug 10, 5:12 AM CDTSevere Thunderstorm WarningEAXBates, Henry48 min
Aug 10, 2:18 PM CDTSpecial Weather StatementEAXJohnson27 min
Aug 10, 2:22 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson, Lafayette23 min
Aug 10, 3:10 PM CDTSpecial Weather StatementEAXHenry35 min

Nearby

Special Weather Statements in Missouri, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.